I recently took prednisone in a burst pack for painful chronic sinusitis and had to continue a dose of about 5 mg a day for 3 weeks, for a total of 30 days on prednisone. Due to withdrawal symptoms I then had to taper for another week, working down to 1 mg a day and then done. So 5 weeks total on presnidone. Now I have a much needed sinus surgery scheduled next week, which means that I will be back on prednisone for 5-7 days, I think 20-40 mg a day to start, and then tapering. I am concerned that I have not even recovered from the first run yet. All my blood tests come back normal, although I have not had my adrenals checked but I seem to feel fine at this point. I’m wondering what will happen when I start a second round without giving my body more than a 10 day break. I thought about postponing the surgery but I am very miserable and need to get it over with, as I am and all other kinds of painkillers and prescriptions that have their own set of side effects. Anyone have a similar experience and how did it turn out?
Restarting prednisone a second time after tapering?
Question posted by DeeMA2019 on 20 Aug 2019
Last updated on 20 August 2019 by Joyceport
Speaking just for myself, I would not use prednisone for this purpose, but opt for another pain killer. Prednisone is being over prescribed and causes too many serious problems to use unless there is absolutely no alternative. I’m struggling to get off it after about ten years of 5 mg a day for bone and joint pain. My doctor assured me there would be no side effects from such a small dose, but I bruise big if I just touch against anything, suffer from constant hot and cold flashes and chronic exhaustion. All medical tests come up normal. I’m betting on the prednisone, based on the bruising. Obviously there’s no such thing as no side effects from prednisone.
You should be fine. Although they effect people differently I have been on prednisolone now for 31 years my adrenal gland as basically given up the ghost it's only when you are on long term that you get adverse problems. If anything your immune system will be quite low for a good while so keep.away from people with colds and viruses defo keep away from.people with chicken poxs as this can be bad in some cases and can cause blindness in some people if contracted while on steroids. You will be more tired than normal as they give you false energy and make you feel hungry steroids also give you slight water retention your eyes might get sensitive to light a big thing to watch for is steroids and antibiotics dont bond well and can make you very irritable and nasty towards others and short tempered as well as highering your blood pressure.
You should be ok long term wise but tired afterwards. Get plenty of rest and warn people you will need rest afterwards
Hope you can eventually find something else to manage your problem as the long term effects are not good I now have diabetes no libido blood pressure and arthritis but it's too late for me. Lol.
All the best to a speedy recovery mrs c.
- Prednisone uses and safety info
- Prednisone information for Healthcare Professionals (includes dosage details)
- Side effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.